Thunderstorm Wind, Lamar
- When
- June 6, 8:30 AM CST
- Where
- Lamar County, Baxterville
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.083, -89.600
A mobile home was blown over and several trees were blown down.
2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 6, 2:30 AM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT WED JUN 6 2001 DATA ANALYSIS FOR THIS FORECAST PACKAGE WILL BE SIMPLISTIC...AND DECISION-MAKING LARGELY INTUITIVE AS THE LASTEST MODEL RUNS ARE NOT HANDLING THE CURRENT SITUATION. THE CONVECTIVE BAND CURRENTLY MOVING NORTH ACROSS THE FORECAST AREA IS NOT FOUND IN ANY SOLUTION. AT LEAST THE AVN AND RUC SHOW THE BANDED FEATURE...ONLY THEY ARE WELL WEST OF REALITY. OVERALL...MODEL DETAILS AND QPF CANNOT BE TRUSTED. FOR TODAY...TS ALLISON WILL CONTINUE WEAKENING OVER ERN TX. BASED ON THE LATEST OFFICIAL FORECAST TRACK OF THE WEAKENING TS ALLISON DRIFTING NORTH AND STALLING OVER EXTREME E TX...BELIEVE THE BEST FLUX OF TROPICAL MOISTURE WILL CONTINUE OVER WESTERN PORTIONS OF THE FORECAST AREA ALONG WITH THE BEST THREAT FOR HEAVY RAIN. WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...GOOD UPPER DIVERGENCE IN ASSOC MID/UPPER LEVEL LOW CENTER...AND CONVECTIVE BANDING ON EAST SIDE OF THE TROPICAL SYSTEM...WILL GO CATEGORICAL POPS AND MENTION HEAVY RAIN OVER WRN ZONES. OVER ERN/CNTRL ZONES...WILL GO LIKELY POPS GIVEN UNSTABLE TROPICAL AIRMASS AND POSSIBLE FOCUS FROM REMANTS OF CURRENT CONVECTIVE BAND. FOR TONIGHT THRU THUR NIGHT...WHILE MODEL DETAILS ARE IN DISARRAY...THEY DO AGREE IN THE LARGE SCALE INCLUDING THE GENERAL NWD DRIFT OF THE MID LEVEL LOW AND ITS INCREASING EFFECTS ON THE FORECAST AREA. OVERALL...WILL KEEP HIGH POPS GOING AND SHIFT HEAVY RAIN EMPHASIS EASTWARD WITH TIME WITH EXPECTED EASTWARD SHIFT OF THE BEST INFLOW. IN THE EXTENDED...THE LATEST RUNS OF THE UKMET/MRF/AVN SUPPORT THE CURRENT EXTENDED FORECAST AND NO CHANGES ARjE PLANNED. JAN 83/72/84/70 7776 MEI 85/70/84/69 6676 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 555 AM CDT WED JUN 06 2001 ...THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. ALTHOUGH GUSTY WINDS AND HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. SIGNIFICANT GULF MOISTURE WILL CONTINUE TO FLOW NORTHWARD FROM THE GULF OF MEXICO...EAST OF TROPICAL DEPRESSION ALLISON WHICH HAS MOVED INTO EAST TEXAS. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS MUCH OF THE REGION WITH LOCALLY HEAVY RAINFALL...BUT THE STRONGEST STORMS ARE EXPECTED TO DEVELOP FARTHER WEST IN WESTERN LOUISIANA AND EAST TEXAS. ...FLOODING... AREAS SOUTH AND WEST OF A LAKE VILLAGE...ARKANSAS TO YAZOO CITY TO CANTON TO RALEIGH TO LAUREL TO HATTIESBURG MAY EXPERIENCE PERIODS OF LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. TROPICAL DEPRESSION ALLISON HAS MOVED INLAND OVER EASTERN TEXAS. THE SOUTHERLY WIND FLOW EAST OF ALLISON WILL CONTINUE TO BRING TROPICAL MOISTURE NORTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY. OCCASIONAL PERIODS OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF CENTRAL AND SOUTH MISSISSIPPI TODAY AND TONIGHT. SOME OF THE SHOWERS AND THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINFALL...RESULTING IN STREET PONDING AND ACCUMULATION OF WATER IN LOW LYING AREAS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
A mobile home was blown over and several trees were blown down.
Over three inches of rain fell on saturated ground in much of the county. Many roads were flooded for a number of hours.
Several streets and roads were covered with water for several hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250494, 5250493, 5250492.